MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TCS 3.8MM DIA, LOCKING BONE SCREW, 14MM

TITAN SPINE, LLC ENDOSKELETON® TCS 3.8MM DIA, LOCKING BONE SCREW, 14MM
Catalog Number 5302-3814
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2016
Additional Manufacturer Narrative
A review of the device history record was performed for the subject device.The review revealed the device was conforming to the initial inspection record and there were no issues during the manufacture of the product that would contribute to this complaint condition.The tcs surgical technique guide was reviewed.The review revealed the surgical technique states "the awl guide must be used to help facilitate the desired pilot hole trajectory and position".Thus, the surgeon did not follow the procedure when creating the pilot hole.This caused the bone screw to be inserted at an improper trajectory leading to the bone screw's locking collar contacting the cage of the implant.This contact likely caused the locking collar to bend to a diameter greater than the bone screw.As a result, the locking collar fell off of the bone screw.Device was disposed of by hospital.
 
Event or Problem Description
During a multi-level case, the surgeon used a curved fixed awl without the awl guide to drill the pilot holes.The superior level screws gave the surgeon difficulty installing.When the tcs locking bone screws reached approximately half way in, the screws began to press against the tcs implant cage as the pilot hole angle was deep.This caused the locking collars of the bone screws to fall off.The surgeon recovered the locking collars with a bayonet forceps.The rescue screw extractor was used to remove the screws.The procedure was finished using additional bone screws with no further complications.There was no harm to the patient as a result of the locking collars falling off of the bone screws.

Brand Name
ENDOSKELETON® TCS 3.8MM DIA, LOCKING BONE SCREW, 14MM
Common Device Name
BONE SCREW
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5718293
Report Number3006340236-2016-00003
Device Sequence Number17312
Product Code OVE
UDI-Device IdentifierM682530238140
UDI-Public+M682530238140/$V13/16D20160101W
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151596
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5302-3814
Device Lot NumberV13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2016
Initial Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1